MAUDE Adverse Event Report: W.L. GORE & ASSOCIATES AORTIC EXCLUDER AAA ENDOPROSTHESIS (C3); SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT

W.L. GORE & ASSOCIATES AORTIC EXCLUDER AAA ENDOPROSTHESIS (C3); SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT
Model Number RLT261416
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Aneurysm (1708)
Date of Event 01/29/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Users are made aware of the risks associated with type ii endoleaks and are instructed to consider the risks and benefits discussed in the ifu for each patient before using the devices.Specifically, the ifu warns that adverse events that may occur and / or require intervention include, but are not limited to endoleak.The causes and effects of type ii endoleaks, are well documented.When a type ii endoleak is present, the seal around the graft attachment zones causes a pressure drop within the sac which, in turn, causes the retrograde flow of blood from small branch vessels back into the aneurysm sac.Historical endovascular data has demonstrated this event is not specific to individual endovascular device design.Rather, such data has demonstrated this phenomenon is likely the result of the anatomy in which the endovascular procedure is being performed and the principles of operation of endovascular stent grafts.This includes the size and number of branch vessels originating from the excluded aneurysm sac, and the amount of collateral vessels capable of supplying blood to them.The clinical implication of type ii endoleaks can be the prevention of sac thrombosis, continued aneurysm sac expansion, possible aneurysm rupture, and death.Type ii endoleaks are reported in 10¿25% of abdominal endograft cases and in 1¿20% of thoracic endograft cases.They may be diagnosed at the time of graft implantation, at the first follow-up imaging study, or in a delayed fashion months or years after the evar/tevar procedure.These leaks have also been noted to spontaneously resolve and, at times, reappear on subsequent studies.
 
Event or Problem Description
On (b)(6) 2015, this patient underwent endovascular treatment of an abdominal aortic aneurysm using gore® excluder® aaa endoprosthesis featuring c3® deployment system.On (b)(6) 2020, a type ii endoleak was discovered on follow up examination.Aneurysm enlargement of greater than 5mm was also noted.On (b)(6) 2020, coil embolization of the inferior mesenteric artery and lt iliolumbar artery was performed.The endoleak was resolved.

Brand Name
AORTIC EXCLUDER AAA ENDOPROSTHESIS (C3)
Common Device Name
SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT
Manufacturer (Section D)
W.L. GORE & ASSOCIATES
flagstaff AZ
MDR Report Key10138861
Report Number3007284313-2020-00146
Device Sequence Number2420986
Product Code MIH
UDI-Device Identifier00733132622467
UDI-Public00733132622467
Combination Product (Y/N)N
Initial Reporter StateMN
Initial Reporter CountryUS
PMA/510(K) Number
P020004
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2015
Reporter Type Manufacturer
Report Source study
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 07/08/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date04/06/2018
Device Model NumberRLT261416
Device Catalogue NumberRLT261416
Device Lot Number13747804
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer Not provided
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date06/10/2020
Supplement Report FDA Received Date07/08/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age79 YR
Patient Weight102